Hi all, I have been on Copaxone now for around 6 months and wondered if anyone else was getting ‘hard’ lumps under the injection sites, which do not seem to disappear over time. These are getting so bad that I am now struggling to find new areas to inject. Any advise gratefully received!
I had the same problem when I first started Copaxone. I also had horrible pain on injecting. My Ms nurse said I might have been slightly allergic to it so to take a 1-a-day anti-histamine for a few weeks to help with the reactions. I think I took them for about 6 weeks. Another thing that really helps is to moisturise and massage you skin really well every day. Don’t massage a site within the first 24 hours of injecting but after that, it’s fine. It really help break down the lumps and also keeps you skin in good condition, so make the needle go in smoothly.
It does take time but they will get less and less over time.
Hope that helps.
I have been on Capaxone since 2004, I’ve had the lumps and bumps but they go away after time, the problem I am having now is finding viable places to inject, after years the skin get very hard and the automatic injectors spring isn’t that strong
Hi, I am in a similar position, I started Copaxone in May this year. I have red, hard itchy lumps at all the injection sites, I don’t inject into my thighs now because they were just too painful to do. I take a daily antihistamine tablet and have tried putting the cool gel pad on after injecting and rubbing the lumps, but nothing seems to make any difference. When it’s time to inject again the lumps from the previous weeks are still there and it’s getting harder to find a place that is OK. My MS Nurse told me that everything should settle soon as my body gets used to it, I’m not so sure. I would also appreciate any advice. Thanks, Vicki.
Hi,I have been on copaxone for 14 months now. At first I was getting the lumps under the skin where I injected and it was painful. I used the cool pad after injecting and still do. Over time the pain has eased and yes I still get the lumps at times which I try and massage away with moisturizing lotion-they do go eventually. I rotate the sites and do upper tum,upper bum,upper thigh on left side of body then do the upper sites on right side,then do mid left side sites,mid right sites,lower left sites,lower right and then back to upper… I don’t do the arms as that was too painful. As the months have passed it has got easier-hope you get some relief soon. Cathy
Hi Richie, I have been on copaxone for almost 4 wks. I have had a few lumps. I take an antihistamine daily, cetirizine and they have not been too bad. I have has a couple that felt the size of an egg!! I just rubbed them the next day until they disappeared. However, since breaking my auto injector, my sites have been much better. I was petrified of injecting manually when I first broke the auto injector! Now I’m not sure that I’ll ever go back to using it. Injecting manually made a big difference to the lumps I was getting. Don’t get me wrong they can still be a bit stingy after, but the reactions are nowhere near as bad as they were and not are they as bad as I envisaged before I started on Copaxone. It doesn’t say whether or not you are using the auto injector, if your are try a few without it. Polar bear, the injection sites aren’t always that bad. It is definitely worth giving the medication a go before writing it off. Hope the sites get better for you Richie Debs x
Thanks for all your posts guys… Polar Bear, I have had no major relapses since using Copaxone, so would not dismiss it, as it seems to be doing what it is supposed to as a DMD. I have started massaging the area with Arnica cream 24 hours after my jabs and I cover the injection site with Aloa Vera gel as soon as I have injected and this seems to subdue the stinging sensation. I started taking Serrapeptase and Nattokinase about a month ago, which was recommended by a fellow sufferer. They are supposed to reduce and possibly heal scars. Is anyone else using a protiolytic enzymes? Keep well all… Xx